Alert archive / Alabama / River Flood Warnings in 2009
River Flood Warning 13, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Jan 7, 2009, 11:15 AM CST for 6 counties in Alabama. It took effect at Jan 8, 2009, 9:59 AM CST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2009, 11:15 AM CST (17:15 UTC)
- In effect from
- Jan 8, 2009, 9:59 AM CST
- Expired
- Jan 12, 2009, 9:43 AM CST
- In force
- 4 days
- Issued by
- NWS Birmingham, AL
- Flood severity
- Minor
Counties Chilton County, AL, Coosa County, AL, Elmore County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL
The radar
The Birmingham radar (KBMX), 37 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Coosa River at Logan Martin Dam (CCSA1).
- Action stage
- 465.5 ft
- Minor stage
- 467 ft
- Moderate stage
- 470 ft
- Major stage
- 475 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02405200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KBMX 071715 FLWBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM, AL 1115 AM CST WED JAN 07 2009 ...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING LAKE IN ALABAMA... LOGAN MARTIN LAKE ON THE COOSA RIVER AFFECTING ST.CLAIR...SHELBY... AND TALLADEGA COUNTIES. .RISES ARE OCCURRING ON LOGAN MARTIN LAKE FOLLOWING THE RECENT HEAVY RAINFALL...AND A FLOOD WARNING IS NOW IN EFFECT. SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY THURSDAY MORNING...OR SOONER IF CONDITIONS WARRANT. ALC021-037-051-115-117-121-080515- /O.NEW.KBMX.FL.W.0013.090109T0846Z-000000T0000Z/ /CCSA1.1.ER.090109T0846Z.090109T1200Z.000000T0000Z.NO/ 1115 AM CST WED JAN 07 2009 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A * FLOOD WARNING FOR LOGAN MARTIN LAKE ON THE COOSA RIVER. * FROM LATE THURSDAY NIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 5 AM WEDNESDAY THE LAKE LEVEL WAS 464.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 467 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY MIDNIGHT THURSDAY NIGHT AND CONTINUE TO RISE TO NEAR 467.2 FEET BY FRIDAY MORNING. * IMPACT...AT 467 FEET...FLOODING OF SOME BOATHOUSES AND DOCKS AROUND THE LAKE OCCURS $$
9 follow-up statements
000 WGUS84 KBMX 072047 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM, AL 247 PM CST WED JAN 07 2009 ...THE FLOOD WARNING CONTINUES LOGAN MARTIN LAKE... .THE CREST FORECAST FOR LOGAN MARTIN LAKE HAS BEEN REVISED UP. SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY MORNING...OR SOONER IF CONDITIONS WARRANT. ALC021-037-051-115-117-121-080847- /O.EXT.KBMX.FL.W.0013.090109T0747Z-000000T0000Z/ /CCSA1.1.ER.090109T0747Z.090109T1200Z.000000T0000Z.NO/ 247 PM CST WED JAN 07 2009 THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER NEAR LOGAN MARTIN DAM. * FROM LATE THURSDAY NIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 11 AM WEDNESDAY THE STAGE WAS ESTIMATED AT 465 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 467 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY FRIDAY MORNING AND CONTINUE TO RISE TO NEAR 470.2 FEET BY FRIDAY MORNING. * IMPACT...AT 467 FEET...FLOODING OF SOME BOATHOUSES AND DOCKS AROUND THE LAKE OCCURS. $$
000 WGUS84 KBMX 080208 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM, AL 800 PM WED JAN 072009 ...THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER... .RECENT HEAVY RAINFALL HAS CAUSED FLOODING OF THE RIVER. SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY 10 AM THURSDAY...OR SOONER IF CONDITIONS WARRANT. ALC021-037-051-115-117-121-081408- /O.EXT.KBMX.FL.W.0013.090108T1630Z-000000T0000Z/ /CCSA1.1.ER.090108T1630Z.090109T1200Z.000000T0000Z.NO/ 808 PM CST WED JAN 07 2009 THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER NEAR LOGAN MARTIN DAM. * FROM THURSDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 4:00 PM WEDNESDAY THE STAGE WAS 466.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 467.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND CONTINUE TO RISE TO NEAR 470.2 FEET BY FRIDAY MORNING. * IMPACT...AT 467.0 FEET...FLOODING OF SOME BOATHOUSES AND DOCKS AROUND THE LAKE OCCURS $$
000 WGUS84 KBMX 081606 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM, AL 1006 AM CST THU JAN 08 2009 ...THE FLOOD WARNING IS CANCELLED WEISS LAKE ON THE COOSA RIVER... ...THE FLOOD WARNING CONTINUES FOR LOGAN MARTIN LAKE... .RISES CONTINUE ON WEISS LAKE AND LOGAN MARTIN LAKE...BUT WEISS LAKE IS NOW EXPECTED TO REMAIN BELOW ESTABLISHED FLOOD STAGES. SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF CONDITIONS WARRANT. ALC015-019-037-055-115-117-121-081636- /O.CAN.KBMX.FL.W.0014.000000T0000Z-090108T1606Z/ /CREA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1006 AM CST THU JAN 08 2009 THE FLOOD WARNING IS CANCELLED FOR WEISS LAKE ON THE COOSA RIVER. * AT 5 AM THURSDAY THE STAGE WAS 564.6 FEET. * FLOOD STAGE IS 567 FEET. * FORECAST...THE RIVER WILL CREST BELOW NEAR 565 FEET SATURDAY AND REMAIN NEAR THAT LEVEL THE NEXT FEW DAYS. * IMPACT...AT 564.5 FEET...NUISANCE FLOODING OF SOME LAKESIDE PROPERTY OCCURS. $$ ALC021-037-051-115-117-121-090406- /O.EXT.KBMX.FL.W.0013.090108T1559Z-000000T0000Z/ /CCSA1.1.ER.090107T2313Z.090108T1100Z.000000T0000Z.NO/ 1006 AM CST THU JAN 08 2009 THE FLOOD WARNING CONTINUES FOR LOGAN MARTIN LAKE ON THE COOSA RIVER. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 5 AM THURSDAY THE STAGE WAS 468.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 467 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 469.5 FEET AND THEN REMAIN AROUND THAT LEVEL THE NEXT FEW DAYS. * IMPACT...AT 467 FEET...FLOODING OF SOME BOATHOUSES AND DOCKS AROUND THE LAKE OCCURS. $$
000 WGUS84 KBMX 091255 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM, AL 655 AM CST FRI JAN 09 2009 ...THE FLOOD WARNING CONTINUES LOGAN MARTIN LAKE... .LEVELS CONTINUE TO RISE SLOWLY ON LOGAN MARTIN LAKE...AND A FLOOD WARNING REMAINS IN EFFECT. SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY SATURDAY MORNING...OR SOONER IF CONDITIONS WARRANT. ALC021-037-051-115-117-121-100055- /O.CON.KBMX.FL.W.0013.000000T0000Z-000000T0000Z/ /CCSA1.1.ER.090107T2313Z.090109T1900Z.000000T0000Z.NO/ 655 AM CST FRI JAN 09 2009 THE FLOOD WARNING CONTINUES FOR LOGAN MARTIN LAKE ON THE COOSA RIVER. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 5 AM FRIDAY THE STAGE WAS 469.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 467 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 469.9 FEET BY THIS AFTERNOON THEN BEGIN FALLING VERY SLOWLY OVER THE NEXT FEW DAYS. * IMPACT...AT 467 FEET...FLOODING OF SOME BOATHOUSES AND DOCKS AROUND THE LAKE OCCURS. $$
000 WGUS84 KBMX 101651 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM, AL 1051 AM CST SAT JAN 10 2009 ...THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER... .THE COOSA RIVER HAS CRESTED AT LOGAN MARTIN AND WILL FALL SLOWLY OVER THE NEXT COUPLE OF DAYS. SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY SUNDAY MORNING...OR SOONER IF CONDITIONS WARRANT. ALC021-037-051-115-117-121-110451- /O.CON.KBMX.FL.W.0013.000000T0000Z-090115T0029Z/ /CCSA1.1.ER.090107T2313Z.090110T0500Z.090114T0029Z.NO/ 1051 AM CST SAT JAN 10 2009 THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER NEAR LOGAN MARTIN DAM. * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 AM SATURDAY THE STAGE WAS 469.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 467.0 FEET. * IMPACT...AT 467.0 FEET...FLOODING OF SOME BOATHOUSES AND DOCKS AROUND THE LAKE OCCURS $$
000 WGUS84 KBMX 110340 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM, AL 940 PM CST SAT JAN 10 2009 ...THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER... .MINOR FLOODING CONTINUES ON THE COOSA RIVER. SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED SUNDAY MORNING...OR SOONER IF CONDITIONS WARRANT. ALC021-037-051-115-117-121-111540- /O.EXT.KBMX.FL.W.0013.000000T0000Z-090114T0436Z/ /CCSA1.1.ER.090107T2313Z.090110T0500Z.090113T0436Z.NO/ 940 PM CST SAT JAN 10 2009 THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER NEAR LOGAN MARTIN DAM. * UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 4:00 PM SATURDAY THE STAGE WAS 468.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 467.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY MONDAY NIGHT. * IMPACT...AT 467.0 FEET...FLOODING OF SOME BOATHOUSES AND DOCKS AROUND THE LAKE OCCURS $$
000 WGUS84 KBMX 111613 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM, AL 1013 AM CST SUN JAN 11 2009 ...THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER... .MINOR FLOODING CONTINUES ON THE COOSA RIVER. SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY MONDAY MORNING...OR SOONER IF CONDITIONS WARRANT. ALC021-037-051-115-117-121-120413- /O.CON.KBMX.FL.W.0013.000000T0000Z-090114T0436Z/ /CCSA1.1.ER.090107T2313Z.090110T0500Z.090113T0436Z.NO/ 1013 AM CST SUN JAN 11 2009 THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER NEAR LOGAN MARTIN DAM. * UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 5:00 AM SUNDAY THE STAGE WAS 468.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 467.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW LATE EVENING . * IMPACT...AT 467 FEET...FLOODING OF SOME BOATHOUSES AND DOCKS AROUND THE LAKE OCCURS $$
000 WGUS84 KBMX 120338 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM, AL 938 PM CST SUN JAN 11 2009 ...THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER... .MINOR FLOODING CONTINUES ON THE COOSA RIVER. SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED MONDAY MORNING...OR SOONER IF CONDITIONS WARRANT. ALC021-037-051-115-117-121-121538- /O.EXT.KBMX.FL.W.0013.000000T0000Z-090113T2336Z/ /CCSA1.1.ER.090107T2313Z.090110T0500Z.090112T2336Z.NO/ 938 PM CST SUN JAN 11 2009 THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER NEAR LOGAN MARTIN DAM. * UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 4:00 PM SUNDAY THE STAGE WAS 467.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 467.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW AFTERNOON . * IMPACT...AT 467.0 FEET...FLOODING OF SOME BOATHOUSES AND DOCKS AROUND THE LAKE OCCURS $$
000 WGUS84 KBMX 121543 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM, AL 943 AM CST MON JAN 12 2009 ...THE FLOOD WARNING IS CANCELLED FOR LOGAN MARTIN LAKE ON THE COOSA RIVER... .LEVELS HAVE FALLEN BELOW THE FLOOD STAGE ON LOGAN MARTIN LAKE AND THE FLOOD WARNING IS NO LONGER IN EFFECT. SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. THIS WILL BE THE LAST STATEMENT ISSUED ON THIS EVENT. ALC021-037-051-115-117-121-121613- /O.CAN.KBMX.FL.W.0013.000000T0000Z-090113T2336Z/ /CCSA1.1.ER.090107T2313Z.090110T0500Z.090112T0534Z.NO/ 943 AM CST MON JAN 12 2009 THE FLOOD WARNING IS CANCELLED FOR LOGAN MARTIN LAKE ON THE COOSA RIVER. * AT 5 AM MONDAY THE STAGE WAS 466.5 FEET. * FELL BELOW FLOOD STAGE AT 11:34 PM SUNDAY. * FLOOD STAGE IS 467 FEET. * FORECAST...THE LAKE WILL CONTINUE TO FALL TO SLOWLY THE NEXT FEW DAYS...AND WILL DROP BELOW 456 FEET BY TONIGHT. * IMPACT...AT 467 FEET...FLOODING OF SOME BOATHOUSES AND DOCKS AROUND THE LAKE OCCURS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jan 7, 5:30 AM CST, 5 hours 45 minutes earlier.
Area forecast discussion, Jan 7, 5:30 AM CST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 530 AM CST WED JAN 7 2009 .UPDATE...AVIATION DISCUSSION. && .SHORT TERM...TODAY AND TONIGHT. SURFACE FRONT HAS PUSHED OUT OF ALABAMA EARLY THIS MORNING THUS BRINGING AN END TO THE BALMY 70 DEGREE TEMPERATURES OVER THE PAST FEW DAYS. FORCING ALOFT CONTINUES TO PRODUCE LIGHT RAIN ACROSS EAST ALABAMA BUT THIS SHOULD END BY SUNRISE TODAY. A CLOUD FREE ZONE HAS DEVELOPED ACROSS WEST ALABAMA BUT THIS SHOULD BE SHORT LIVED AS SOME WRAP AROUND CLOUDS ADVECT QUICKLY INTO AREA FROM MISSISSIPPI. THERE IS JUST ENOUGH MOISTURE AND LIFT WITH SECOND WAVE OF CLOUDS FOR A CHANCE OF LIGHT RAIN BEFORE NOONTIME. RAINFALL AMOUNTS WILL HAVE NO IMPACT ON CURRENT FLOODING ISSUES. TEMPERATURES WILL CHANGE MUCH TODAY FROM CURRENT READINGS DUE TO COLD AIR ADVECTION. BIG STORY TODAY WILL BE BRISK WESTERLY WINDS. MOD GUIDANCE SHOWS SUSTAINED WINDS OF 15 TO 20 KNOTS ACROSS MUCH OF THE AREA TODAY AND A LAKE WIND ADVISORY WILL BE ISSUED FOR ALL OF CENTRAL ALABAMA. WINDS SHOULD DIMINISH BELOW ADVISORY CRITERIA BY SUNSET. SKIES WILL BEGIN TO CLEAR ACROSS WEST ALABAMA BY MID MORNING WITH CLEARING SHIFTING EASTWARD DURING THE DAY. THERE WILL BE ENOUGH OF A SURFACE PRESSURE GRADIENT OVERNIGHT TO KEEP TEMPERATURES MAINLY IN THE 40S. 58/ROSE .LONG TERM...THURSDAY THROUGH TUESDAY NIGHT. HIGH PRESSURE WILL BE NEARBY THURSDAY AND FRIDAY KEEPING US DRY AND NEAR SEASONAL ON TEMPERATURES. THE HIGH PRESSURE CENTER WILL SHIFT OFF THE EAST COAST FRIDAY NIGHT ALLOWING MODEST RETURN FLOW AHEAD OF THE NEXT ARRIVING COLD FRONT ON SATURDAY. A FEW SCATTERED SHOWERS WILL BE POSSIBLE FROM SATURDAY MORNING THROUGH THE EARLY EVENING. THE AIRMASS BEHIND THIS FRONT SHOULD BE COOL ENOUGH TO KEEP US AT OR SLIGHTLY BELOW CLIMATOLOGICAL AVERAGE THROUGH MONDAY. BEYOND MONDAY...A PATTERN EVOLUTION REALLY BEGINS TO TAKE SHAPE WITH A BULGING WEST COAST RIDGE AND EASTERN U.S. TROUGH DEVELOPING. SEVERAL RE-ENFORCING SHOTS OF COLDER AIR WILL BE POSSIBLE NEXT WEEK UNDER THIS SCENARIO. THE GFS REALLY STEPS OUT ON A LIMB WITH SOME OF THE LOWEST 1000-850 THICKNESSES I'VE EVER SEEN (THIS FAR SOUTH) BY WEDNESDAY MORNING. HOWEVER...GONE IS THE GULF LOW FROM YESTERDAY'S 00Z GFS RUN WHICH ADDS TO THE CREDIBILITY OF THE ECMWF. NONETHELESS...LOOK FOR A CHANGE TO BELOW AVERAGE TEMPERATURES NEXT WEEK. && .AVIATION...12Z TAF DISCUSSION. AN AREA OF MVFR CIGS WILL MOVE RAPIDLY EASTWARD ACROSS THE AREA THIS MORNING. BACK EDGE OF CLOUDS SHOULD REACH TCL BY 15Z AND MOVE EAST OF REMAINING SITES BY 18Z. A STRONG PRESSURE GRADIENT WILL DEVELOP AND WEST WINDS WILL INCREASE TO BETWEEN 15 AND 20 KNOTS BY 15Z. THE WINDS SHOULD DIMINISH BY 23Z. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 50 36 55 29 55 / 30 10 10 0 10 ANNISTON 53 37 57 30 58 / 30 10 10 0 10 BIRMINGHAM 53 41 56 34 59 / 20 10 10 0 10 TUSCALOOSA 54 41 59 32 61 / 20 0 0 0 10 CALERA 54 39 58 34 60 / 20 0 0 0 10 AUBURN 57 37 60 35 60 / 30 0 0 0 10 MONTGOMERY 56 41 65 35 63 / 20 0 0 0 10 TROY 59 37 66 36 63 / 20 0 0 0 10 && .BMX WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY ALL COUNTIES FROM 9 AM UNTIL 6 PM. && 58/88/07
Hazardous weather outlook, Jan 7, 5:51 AM CST, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 551 AM CST WED JAN 7 2009 ALZ011>015-017>050-080100- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 551 AM CST WED JAN 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. A LAKE WIND ADVISORY IS IN EFFECT TODAY DUE TO WESTERLY WINDS INCREASING TO 15 TO 25 MPH. RIVER FLOODING WILL CONTINUE ACROSS A LARGE SECTION OF THE CENTRAL ALABAMA DUE TO RECENT HEAVY RAINS. CHECK THE LATEST FLOOD STATEMENTS FOR THE MOST RECENT RIVER STAGE AND CREST INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. RIVER FLOODING WILL CONTINUE ON SOME RIVERS INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jan 7, 6:34 AM CST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
634 AM CST WED JAN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM HEAVY RAIN 1 N SMOKE RISE 33.91N 86.82W
01/06/2009 E3.00 INCH BLOUNT AL LAW ENFORCEMENT
CAR STUCK IN WATER UP TO THE HEADLIGHTS ON VALLEY TRAIL.
0730 AM HEAVY RAIN 4 SW HAYDEN 33.88N 86.80W
01/06/2009 E3.00 INCH BLOUNT AL LAW ENFORCEMENT
FLOODING ON TUMLIN DR NEAR HWY 160.
0730 AM HEAVY RAIN ONEONTA 33.95N 86.47W
01/06/2009 E3.00 INCH BLOUNT AL LAW ENFORCEMENT
SEVERAL ROADS FLOODED IN AND AROUND THE CITY OF ONEONTA
WITH SOME ROAD CLOSURES. ROAD FLOODING ALSO REPORTED IN
HIGHLAND LAKE.
1040 AM FLASH FLOOD SAMANTHA 33.42N 87.61W
01/06/2009 TUSCALOOSA AL EMERGENCY MNGR
OLD FAYETTE ROAD...IN THE NORTHERN PART OF THE
COUNTY...WAS CLOSED DUE TO BINION CREEK OVERFLOWING ITS
BANKS.
1045 AM FLOOD 3 SW SNEAD 34.09N 86.44W
01/06/2009 BLOUNT AL EMERGENCY MNGR
SECTION OF CR30 WASHED OUT, E1.5NW SUSAN MOORE
1133 AM FLASH FLOOD 7 NW ATTALLA 34.09N 86.18W
01/06/2009 ETOWAH AL EMERGENCY MNGR
ONE CULVERT HAS BEEN WASHED AWAY IN WESTERN ETOWAH
COUNTY. THE MAIN WATER LINE INTO THE COMMUNITY HAS ALSO
BEEN WASHED AWAY. THIS WAS NEAR DEE HICKS ROAD AND MAYO
ROAD JUST NORTH OF US 278.
0221 PM FLOOD 3 SW SIPSEY 33.79N 87.12W
01/06/2009 WALKER AL EMERGENCY MNGR
BINGO HALL FLOODED E4FT DEPTH. RPT RCVD 1421 HWY 78 AND
SIPSEY ROAD. VEHICLES SUBMERGED.
0230 PM TSTM WND DMG 5 NE INDIAN SPRINGS VIL 33.41N 86.69W
01/06/2009 SHELBY AL EMERGENCY MNGR
DOUBLE TREE CIRCLE AND HICKORY HILL LANE TREES ON POWER
LINES, HWY 119.
0233 PM FLOOD VERNON 33.76N 88.11W
01/06/2009 LAMAR AL EMERGENCY MNGR
AT LEAST 27 ROADWAYS, THROUGHOUT COUNTY WITH FLOODING
OVER ROADS. EIGHT ROADS CLOSED DUE TO WASHOUTS.
ASSESSMENT PROVIDED 1423. CORRECTION FOR TIME
0310 PM TSTM WND DMG GALLANT 34.00N 86.25W
01/06/2009 ETOWAH AL PUBLIC
DEBRIS AND TREE LIMBS DOWN IN ROADWAYS.
0310 PM FUNNEL CLOUD STEELE 33.93N 86.20W
01/06/2009 ST. CLAIR AL PUBLIC
0322 PM NON-TSTM WND DMG 1 SSW CALERA 33.09N 86.76W
01/06/2009 SHELBY AL EMERGENCY MNGR
TREES DOWN ON POWER LINES ON HIGHWAY 67.
0330 PM TSTM WND DMG PELHAM 33.30N 86.79W
01/06/2009 SHELBY AL LAW ENFORCEMENT
TREES DOWN ON HIGHWAY 11 AND COUNTY ROAD 334.
0334 PM TSTM WND DMG WESTOVER 33.35N 86.54W
01/06/2009 SHELBY AL EMERGENCY MNGR
POWER LINES DOWN ON WESTOVER ROAD.
0338 PM TSTM WND DMG MEADOWBROOK 33.40N 86.70W
01/06/2009 SHELBY AL EMERGENCY MNGR
TREE DOWN ON INDIAN VALLEY ROAD NEAR VALLEYDALE ROAD.
0351 PM TORNADO WEISS LAKE 34.21N 85.63W
01/06/2009 CHEROKEE AL EMERGENCY MNGR
WATERSPOUT ON WEISS LAKE. WATERSPOUT LIFTED ON THE EAST
SIDE OF THE LAKE. NO REPORTS OF DAMAGE.
0356 PM TSTM WND DMG W BRIERFIELD IRONWORKS 33.04N 86.91W
01/06/2009 BIBB AL EMERGENCY MNGR
TREES DOWN ON DEER CREEK ROAD AND BULLDOG BEND ROAD.
0403 PM FLASH FLOOD SE LYNN 34.04N 87.55W
01/06/2009 WINSTON AL EMERGENCY MNGR
BRIDGE WASHED OUT AT COUNTY ROAD 347 SE OF LYNN.
0453 PM TSTM WND GST OXFORD 33.60N 85.83W
01/06/2009 E0.00 MPH CALHOUN AL EMERGENCY MNGR
NUMEROUS LARGE TREES SNAPPED OFF. DAMAGE AT SHELL
STATION. DAMAGE AROUND QUINTARD MALL AND AT HIGH
SCHOOL.SEVERAL EATERIES AND FUEL STATIONS SUSTAINED
SIGNIFICANT ROOF AND STRUCTURAL DAMAGES.
0507 PM TSTM WND DMG TALLADEGA 33.43N 86.10W
01/06/2009 TALLADEGA AL LAW ENFORCEMENT
TREE DOWN BLOCKING THE ROAD AT TALLADEGA HIGH SCHOOL.
0659 PM FLOOD VERNON 33.76N 88.11W
01/06/2009 LAMAR AL EMERGENCY MNGR
38 COUNTY WIDE ROADS AFFECTED BY FLOODING. 10 WASH OUTS.
UPDATED FROM EARLIER ASSESSMENT.
1206 AM TSTM WND DMG PEROTE 31.95N 85.71W
01/07/2009 BULLOCK AL PUBLIC
SEVERAL TREES DOWN.
&&
MROSELocal storm report, Jan 7, 10:20 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1020 AM CST WED JAN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG CENTRE 34.15N 85.67W
01/06/2009 CHEROKEE AL EMERGENCY MNGR
TREES REPORTED DOWN ALL ACROSS THE COUNTY...TIME
ESTIMATED TO BE BETWEEN 330PM AND 4PM.
&&
GOLDENLocal storm report, Jan 7, 10:25 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1025 AM CST WED JAN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLOOD 2 ENE GORGAS STEAM PLAN 33.66N 87.18W
01/07/2009 WALKER AL EMERGENCY MNGR
HUNDREDS OF HOMES FLOODED ALONG MULBERRY FORK NEAR HWY
269 AND THE WARRIOR RIVER BRIDGE.
&&
GOLDENThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 6:56 PM CST | Flash Flood Warning | BMX | Blount, Etowah, St. Clair | 3 hr |
| Jan 6, 7:37 PM CST | River Flood Warning | BMX | Greene, Hale, Jefferson, Marengo, Tuscaloosa | 38 hr |
| Jan 6, 7:55 PM CST | Flash Flood Warning | BMX | Cherokee | 3 hr |
| Jan 6, 8:06 PM CST | River Flood Warning | BMX | Chilton, Coosa, Elmore, Shelby, Talladega | 14 hr |
| Jan 6, 8:06 PM CST | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 34 hr |
| Jan 6, 8:06 PM CST | River Flood Warning | BMX | Calhoun, Cherokee, Chilton, Coosa, Elmore, Etowah and 3 more | 18 hr |
| Jan 6, 8:13 PM CST | Flash Flood Warning | BMX | Lamar, Marion, Pickens | 3 hr |
| Jan 6, 9:57 PM CST | Areal Flood Advisory | BMX | Blount, Etowah, St. Clair | 8 hr |
| Jan 6, 10:35 PM CST | Areal Flood Advisory | BMX | Autauga, Elmore, Lowndes, Montgomery | 3 hr |
| Jan 6, 10:48 PM CST | Areal Flood Advisory | BMX | Lamar, Marion, Pickens | 7 hr |
| Jan 6, 11:38 PM CST | Severe Thunderstorm Warning | BMX | Pike | 52 min |
| Jan 7, 12:04 AM CST | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Pike | 56 min |
| Jan 7, 12:29 AM CST | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Russell | 46 min |
| Jan 7, 12:38 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Tuscaloosa | 3 days |
| Jan 7, 4:12 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 14 hr |
| Jan 7, 6:10 AM CST | River Flood Warning | BMX | Bibb, Dallas, Perry | 31 hr |
| Jan 7, 2:20 PM CST | River Flood Warning | BMX | Calhoun, Cherokee, Coosa, Etowah, St. Clair, Shelby and 1 more | 20 hr |
Nearby
River Flood Warnings in Alabama, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.